MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of suspected catheter leak was confirmed during the functional testing of the returned icy catheter (lot#: 205971).During the functional pressure leak test, a bonding leak and a pinhole leak were observed at the proximal end of the distal balloon.The probable root cause of the bonding leak is a latent defect in the bond, and the probable root cause of the pinhole leak is a latent material defect.During the functional leak test of the returned catheter, all infusion ports and extension tubes were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a bonding leak was observed at the proximal end of the distal balloon, and a pinhole leak was located 2 cm away from the proximal end of the distal balloon, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for investigation results related to the reported complaint, and there was no previous history of complaints reported for the icy catheter with lot number: 205971.
 
Event or Problem Description
A patient received ivtm therapy for fever management.The icy catheter (lot#: 205971) was smoothly inserted into the patient's right femoral vein in a single attempt.No adjunctive temperature management or relative procedures were performed on the patient prior to the ivtm treatment.The patient's body temperature at the beginning of the treatment was 39.1 °c, and the target temperature was set at 37.5 °c to cool the patient.Seventy hours after the initiation of the treatment (cooling the patient), the thermogard system generated an "air trap" alarm.The pump rotor stopped, and the console entered standby mode.The customer noticed that the 500-ml saline bag was empty.No saline solution was observed on the floor, the patient's bed, or the console.There was no blood tinge in the suk tubing.However, the customer suspected that 250 ml of saline had infused into the patient's bloodstream from the catheter.The catheter was replaced.There were no issues with the thermogard console used during the event.No patient injury was reported.No consequences or impacts on the patient.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key22023071
Report Number3010617000-2025-00349
Device Sequence Number21203257
Product Code NCX
UDI-Device Identifier00849111075251
UDI-Public00849111075251
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2026
Device Model NumberIC-3893AE
Device Catalogue Number8700-0782-40
Device Lot Number205971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight109 KG